Bipolar Support Forums To Share and Support One Another

Is it a right combination?

Talk about meds, side effects, and the 'med-go-round'.

by Centaur86 » Thu Aug 24, 2017 9:34 pm

I am currently on

30mg Aripiprizole mornings
1000 mg Lithium
10 mg Olenzapine
100 mg Quetiapine

I am going through a rough patch with Anxiety now a days. Olenzapine was added just recently.

Does this sound like an effective combo.
Centaur86
 
Posts: 18
Joined: Wed Aug 02, 2017 4:37 pm

by Jemane » Thu Aug 24, 2017 10:05 pm

Different combinations work for different people.
You are heavy on the antipsychotics though with 3 of them. I used to be on 3 earlier in the year but now I'm back to 2.
Do you feel tired?
You never know how strong you are until being strong is the only choice you have.
Jemane
 
Posts: 955
Joined: Sun Jun 05, 2016 2:25 am

by AvantGarde » Thu Aug 24, 2017 10:30 pm

I had akathisia (feels like we're overtly anxious sometimes) with olanzapine at first, it mellowed out. Maybe that's why?

I think it's best to call your pdoc and ask if you can have some PRN for anxiety.
Genetically evolved chicken at your service &
Shawn's part-time mind disrupter


Image
User avatar
AvantGarde
Site Admin
 
Posts: 4848
Joined: Mon Jun 20, 2016 7:01 am

by Spm24 » Fri Aug 25, 2017 5:18 am

Everyone's cocktail is different. Mine seems to be working for me. It is quite a bit different than yours. If your having a city you should talk to your pdoc about adding something to your mix for it. I have one for mine...
Snowflakes gently floating from the sky just dusting the ground. Then it picks up bigger fatter flakes cascading from space at a faster rate. From a dusting to a trace. Then the deluge comes. Oh what joy. Watching everything slow to a crawl, then a stop. Step outside and even with things moving it is quiet. It is a giant muffler the earth is wearing. Causing everything to be muted.To be calm.
User avatar
Spm24
Moderator
 
Posts: 2541
Joined: Wed Aug 17, 2016 10:18 am
Location: Ohio

by Centaur86 » Fri Aug 25, 2017 12:40 pm

Jemane wrote:Do you feel tired?

Hey Jemane, Yes I do feel exhausted during the day, First I thought since my appetite has gone down due to lithium, I;ve been eating a lot less that's whats causing tiredness.

Do you reckon I can do without Aripiprizole as that's whats causing tiredness?
Centaur86
 
Posts: 18
Joined: Wed Aug 02, 2017 4:37 pm

by Stuckles » Fri Aug 25, 2017 12:51 pm

Hi Centaur,

How long have you been on your current regime?

I'd have to agree with what many of the others are saying that everyone's medication is different and it affects everyone differently. Your body also has a tendency to becoming resistant to medication over time which is why it's important to monitor it and talk to your PDoc if you notice something odd happening. Only your PDoc can make recommendations as to whether you need a certain medication or whether it is safe to change dosages.
User avatar
Stuckles
 
Posts: 170
Joined: Tue Aug 22, 2017 8:58 am

by Centaur86 » Sun Aug 27, 2017 12:03 am

Stuckles wrote:Hi Centaur,

How long have you been on your current regime?

I'd have to agree with what many of the others are saying that everyone's medication is different and it affects everyone differently. Your body also has a tendency to becoming resistant to medication over time which is why it's important to monitor it and talk to your PDoc if you notice something odd happening. Only your PDoc can make recommendations as to whether you need a certain medication or whether it is safe to change dosages.


Hi Stuckles,
I have been taking Lithium and quetipine for years, I started Aripiprizole a week ago and olenzopine 2 days back.

Today I have noticed, my hands are shaky and getting twitches on face.

I scared shitless something bad might happen.

my key worker suggested I am on high dose of anti psycotics and might need to drop one of them.
Centaur86
 
Posts: 18
Joined: Wed Aug 02, 2017 4:37 pm

by AvantGarde » Sun Aug 27, 2017 12:12 am

The therapeutic dose of aripriprazol for psychosis is 10mg, so you're way above the threshold on that one.

3 APs on top of the 1000mg of lithium does sound like a lot.

If you're having trouble in being assertive with your pdoc, maybe you can go to another pdoc and ask for a second opinion.

I'm sorry for my first reply but I read 3mg of aripripazol..
Genetically evolved chicken at your service &
Shawn's part-time mind disrupter


Image
User avatar
AvantGarde
Site Admin
 
Posts: 4848
Joined: Mon Jun 20, 2016 7:01 am

by MochaAdmin » Sun Aug 27, 2017 12:41 am

Centaur86 wrote:I have been taking Lithium and quetipine for years, I started Aripiprizole a week ago and olenzopine 2 days back.

Today I have noticed, my hands are shaky and getting twitches on face.

I scared shitless something bad might happen.

my key worker suggested I am on high dose of anti psycotics and might need to drop one of them.


You need to talk to your Pdoc asap.........the face twitches are a sign of something called Extrapyramidal symptoms (EPS). Usually caused by antipsychotics.

There's parkinsonism, akathisia, dystonia, and tardive dyskinesia. The facial twitches sound like TD. but that's something your pdoc would have to determine.

I'm just curious why they have you on such a boatload of APs? Be proactive with your pdoc. If you aren't happy with your treatment, want to know why they have you on all these APs, say so.

Not a Professional of Any Kind ~ Just Your Garden Variety Nutjob

The ultimate measure of a man is not where he stands in moments of comfort and convenience, but where he stands at times of challenge and controversy.
~Martin Luther King Jr.~
User avatar
MochaAdmin
Site Admin
 
Posts: 179
Joined: Mon Aug 21, 2017 1:17 pm
Location: North Coast

by Stuckles » Sun Aug 27, 2017 5:14 am

Hi Centaur,

I'm sorry that your having such a rough time of it, and I agree with Mocha, you need to talk to your PDoc and get your dosages checked. I'd suggest having them check your Lithium levels as well just to be safe.
User avatar
Stuckles
 
Posts: 170
Joined: Tue Aug 22, 2017 8:58 am

by Centaur86 » Sun Aug 27, 2017 1:47 pm

Thanks everyone for your support and advise.

I spoke to my key worker and Pdoc have reduced the dose of Aripiprizole from 30mg to 15 mg.


Lets see how this goes, if it doesn't work, aripiprizole would be removed completely.
Centaur86
 
Posts: 18
Joined: Wed Aug 02, 2017 4:37 pm

by Stuckles » Sun Aug 27, 2017 2:40 pm

Hope things start looking better soon Centaur :)
User avatar
Stuckles
 
Posts: 170
Joined: Tue Aug 22, 2017 8:58 am

by Centaur86 » Sun Aug 27, 2017 5:38 pm

something is not right.

On two different occasions I had this embarassing situation.

My whole body shivers and I get face twiches and voice breaks to a point where I cant complete the sentence when talking to a friend face to face.

In one situation I had to run away with embarrassment.

I am feeling dizzy/light headed on top of being anxious.

I am not sure whats causing this and how to get over it.
Centaur86
 
Posts: 18
Joined: Wed Aug 02, 2017 4:37 pm

by AvantGarde » Sun Aug 27, 2017 9:59 pm

I'm so sorry this is happening Centaur

Did you tell your pdoc about this?

Again, don't be afraid to ask for a second opinion. Docs screw up too.
Genetically evolved chicken at your service &
Shawn's part-time mind disrupter


Image
User avatar
AvantGarde
Site Admin
 
Posts: 4848
Joined: Mon Jun 20, 2016 7:01 am

by Stuckles » Mon Aug 28, 2017 8:35 am

That sounds familiar. Initially when you spoke of face twitching I thought of your facial muscles/neurological reaction but now that you describe it like that it's sounding a lot like what I go through when I'm very anxious. My whole head would twitch out of nowhere. I can completely understand what you are going through. As murphy's law would have it, it usually happened when my boss was staring over my shoulder to boot.
User avatar
Stuckles
 
Posts: 170
Joined: Tue Aug 22, 2017 8:58 am


Return to Medications